Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Have late periods with only brown discharge. HPT negative. Had stopped birth control pills. Suggest?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
My period is 5 days late, I had cramps but no period only brown discharge. I have had 2 home pregnancy tests and they gave negative results. I wonder if I am pregnant or is there something wrong with my hormones. I just stopped taking birth control pills before my previous period.
Posted Sun, 20 Oct 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer:
Blood test for pregnancy

Detailed Answer:
Thanks for the query.
The possibilities in your case are :
- Hormonal irregularity due to recent stoppage of pills.
-Menstruation is about to start.
-If there is pregnancy, possibility of miscarriage.
Sometimes urine pregnancy test kit may not detect early pregnancy.
So you once consult gynecologist and go for blood test for pregnancy.
If the test comes negative, possibly your menstruation will start soon.
In the next cycle, you track the ovulation and plan intercourse around that period.
This will increase the possibility of pregnancy.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor